A KAM Theorem for a Class of Nearly Integrable Symplectic Mappings

  • Xuezhu Lu
  • Jia Li
  • Junxiang Xu


This paper considers a class of nearly integrable twist symplectic mappings with generating functions and proves the persistence of lower dimensional elliptic invariant tori under Rüssmann’s non-degeneracy conditions.


Symplectic mappings KAM iteration Invariant tori  Non-degeneracy conditions 



The work is supported by National Natural Science Foundation of China (11371090). The work is also in part supported by NSFC (11301072), NSF of Jiangsu Province (BK 20131285). The authors would like to thank the referee for comprehensive comments and valuable suggestions, which help improve our paper a lot.


  1. 1.
    Broer, H.W., Huitema, G.B., Sevryuk, M.B.: Quasi-periodic motions in families of dynamical systems. Lecture Notes in Mathematics. 1645, Springer, Berlin (1996)Google Scholar
  2. 2.
    Cheng, C.Q., Sun, Y.S.: Existence of invariant tori in three dimensional measure-preserving mappings. Celest. Mech. Dyn. Astron. 47(3), 275–292 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    de la Llave, R., James, J.D.M.: Parameterization of invariant manifolds by reducibility for volume preserving and symplectic maps. Discret. Contin. Dyn. Syst. 32(12), 4320–4360 (2012)MathSciNetGoogle Scholar
  4. 4.
    Dulin, H.R., Meiss, J.D.: Resonances and twist in volume preserving mappings. SIAM J. Appl. Dyn. Syst. 11(1), 319–349 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Fox, A.M., Meiss, J.D.: Greene’s residue criterion for the breakup of invariant tori of volume-preserving maps. Phys. D Nonlinear Phenom. 243(1), 45–63 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Gelfreich, V., Simó, C., Vieiro, A.: Dynamics of 4D symplectic maps near adouble resonance. Phys. D Nonlinear Phenom. 243(1), 92–110 (2013)CrossRefzbMATHGoogle Scholar
  7. 7.
    Graff, S.M.: On the conservation of hyperbolic invariant tori for Hamiltonian systems. J. Differ. Equ. 15(1), 1–69 (1974)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Moser, J.: On invariant curves of area preserving mappings of an annulus. Nachr. Akad. Wiss. Göttingen. Math. Phys. KI.II 2, 1–20 (1962)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Moser, J.: Convergent series expansions for quasi-periodic motions. Math. Ann. 169, 136–176 (1967)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Pöschel, J.: Integrability of Hamiltonian systems on Cantor sets. Commun. Pure Appl. Math. 35(5), 653–695 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Pöschel, J.: On elliptic lower dimensional tori in Hamiltonian systems. Math. Z. 202(4), 559–608 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Pöschel, J.: A Lecture on the classical KAM theorem. Smooth ergodic theory and its applications (Seattle, WA, 1999). In: Proceedings of Symposia in Pure Mathematics, vol. 69, pp. 707–732. American Mathematical Society, Providence, RI, (2001)Google Scholar
  13. 13.
    Rüssmann, H.: On the existence of invariant curves of twist mappings of an annulus. In: Palis, J. (ed.) Geometric Dynamics, Proceedings of Rio deJaneiro. Lecture Notes in Mathematics, vol. 1007, pp. 677–718. Springer, Berlin (1981)Google Scholar
  14. 14.
    Rüssmann, H.: On twist Hamiltonian, Talk on the Colloque International. Mécanique céleste et systemes hamiltoniens, Marseille (1990)Google Scholar
  15. 15.
    Rüssmann, H.: Invariant Tori in non-degenerate nearly integrable Hamiltonian systems. Regul. Chaotic Dyn. 6(2), 119–204 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Rüssmann, H.: Stability of elliptic fixed points of analytic aera-preserving mapping under the Bruno condition. Ergod. Theory Dyn. Syst. 22(05), 1551–1573 (2002)CrossRefzbMATHGoogle Scholar
  17. 17.
    Shang, Z.J.: A note on the KAM theorem for symplectic mappings. J. Dyn. Differ. Equ. 12(2), 357–383 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Wang, S.P., Zhang, D.F., Xu, J.X.: On the persistence of elliptic lower-dimensional tori in Hamiltonian systems under the first Melnikov condition and Rüssmann’s nondegeneracy condition. Nonlinear Anal. 66(8), 1675–1685 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Whitney, H.: Analytical extensions of differentiable functions defined in closed sets. Trans. Am. Math. Soc. 36(1), 63–89 (1934)CrossRefzbMATHGoogle Scholar
  20. 20.
    Xia, Z.H.: Existence of invariant tori in volume-preserving diffeomorphisms. Ergod. Theory Dyn. Syst. 12(03), 621–631 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Xu, J.X., You, J.G., Qiu, Q.J.: Invariant tori of nearly integrable Hamiltonian systems with degeneracy. Math. Z. 226(3), 375–386 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Zhu, W.Z., Liu, B.F., Liu, Z.X.: The hyperbolic invariant tori of symplectic mappings. Nonlinear Anal. 68(1), 109–126 (2008)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2015

Authors and Affiliations

  1. 1.Department of MathematicsSoutheast UniversityNanjingChina

Personalised recommendations